MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 411800
Medical Device Problem Codes Material Disintegration (1177); Positioning Problem (3009)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); Tissue Breakdown (2681)
Type of Reportable Event Malfunction
Event or Problem Description
The end user reported that he had cut his stoma with the appliance.He used the company's product and mentioned that there was a piece of plastic embedded in the moldable material of wafer.He had rolled the material open, and it had cut his stoma.He had to remove the appliance after one day of wear as it had been bleeding and causing the appliance to lift.He then had to change his appliance daily due to the bleeding.The amount of bleeding decreased over the ten days following the injury, and it now only bled when the stoma was cleaned.The consumer used company's stoma powder and did not require any other medical intervention or treatment.The end user additionally stated that he did not have any photos as the incident occurred while he was on vacation, and he had disposed of the wafer after replacing it with another one.
 
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.Photograph, video and/or physical sample evaluation: no photographs were received for this issue for evaluation in accordance with work instruction (wi).No samples were available for this complaint, and therefore it was not possible to confirm the complaint.Batch record revision results: lot 3g05824 was manufactured on 07/31/2023, in ats #2 line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 05/apr/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1222276 and manufacturing order (b)(4).Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 05/apr/2023, complaints investigator ran a query in database in order to verify the complaints reported for the 3g05824 lot for the malfunction ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ defect and no additional complaints were identified.Historical nonconformance review: on 05/apr/2023, complaints investigator ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa) (s) associated to the malfunction ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ defect for the lot number 3g05824 and as result, no nonconformance / capa (s) for this malfunction were generated during the manufacturing process of the referenced lot.Defect rate analysis: there have only been 1 defective parts confirmed to date from a lot size 5000 products.This represents a defect rate of only (b)(4), which is well within an appropriate acceptable quality level (aql) for this defect which should be (b)(4) based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find a single defective unit, which confirms that the lot is unlikely to breach an aql of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted aql level for this type of failure mode or defect.Conclusions: as no photographs or samples were available for this complaint issue, it was not possible to raise an investigation for the issue reported.A batch record review was completed and showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19094847
Report Number9618003-2024-00563
Device Sequence Number7407951
Product Code EXE
UDI-Device Identifier00768455187003
UDI-Public00768455187003
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number411800
Device Lot Number3G05824
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale